Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taking NORG-ETHIN Estra. Forgot three pills. Moved to new pack. Noticed bleeding. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Dear Doctor, I'm taking NORG-ETHIN Estra 0.25-0.035 mg birth control pills. I forget three pills in the third week and with a Doctors instrucion I moved in to new pack,I took four pills in new pack. But now I get mensuration, its more than spotting. I got it in the date where I should get it if I used my previous pack. But i didn't used that pack until it finish and started a new one. Is this normal? please help me
Posted Tue, 8 Oct 2013 in Birth Control
Answered by Dr. Shanti Vennam 1 hour later
Brief Answer:
Likely to be normal withdrawal bleed.

Detailed Answer:

Thanks for writing to us.

You did not mention if you had started taking the new pack soon after the missed days in the previous pack. Your bleeding appears to be the usual withdrawal bleed that should have happened after the old pack. Yet, your protection during the last cycle was not good owing to the fact that you missed the pills. So, I would ask you to exclude pregnancy immediately, preferably through the blood test.

If pregnancy can be excluded, you can continue using the medication and the bleeding should subside in a couple of days. If that does not happen, please see your consultant for a review of the situation.

Also, since you have PCOD, hormonal imbalance can flare up soon in such circumstances; added to that overweight increases the demand of the body hormones for normal functioning and as such, breakthrough bleeding is seen. Please try to maintain a healthy BMI and do some regular exercise.

Please do not worry. Pregnancy is a remote possibility. Hope I have answered your query. Please feel free to contact for further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor